Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


peripheral neuropathy?????
May 29, 2009

I was diagnosed with hiv 4 years ago. My t-cell when first diagnosed was 300 put got on meds and numbers jumped up to 750. I have stayed on meds and numbers have stayed betwwen 700 - 800. I am on atripla at the moment and have never had any side effects. I have been on it for a year and before that was sustiva and truvada.

Well, last week in my right food i got a sharp pain like I stepped on a nail whenever I was walking anywhere. It was just centralized to one spot. It went away after a week and yesterday I got the same centralized pain in my other foot(Like stepping on one nail) when I got up and started walking around.

My doctors checkup is in a couple months. Should I just wait until then to talk about it or try to see him sooner? Is this signs of peripheral neuropathy? I just thought it would be multiple tingling sensations if i ever got it. Maybe I have been sleep walking and stepping on nails but I see no cuts or markings on my feet.

Thanks for your time.

Response from Dr. Henry

Atripla overall has a low rate of peripheral neuropathy. The foot pain you describe (acute and short in duration first in one foot and then the other) does't sound much like either HIV associated or drug related peripheral neuropathy. Concern about those conditions would be greater for more peristent numbness, tingling, or pain in toes and then foot often similar between right and left legs. If pain persists or worsens would contact your physician to discuss prior to scheduled clinic visit. KH



Previous
stockrin/as a morning safety guide
Next
Changeover to Etravirine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement